Blocked salivary gland….

The last two days, every time I eat, or even sometimes if I just THINK of eating, the side of my face swells up. Apparently, it is a blocked salivary gland. probably the side effect of some medication I have to take. It doesn’t necessarily require medical attention unless it remains blocked or is a symptom of something else. It is, however, annoying, not to mention embarrassing if it happens when I am out.

If it remains blocked, you risk an infection and/or surgery to remove the blockage. Thank GOD it always goes down on its own.


This is what it looks like.
That is the left and right sides of my face, side-by-side for comparison, You can’t even see my ear!

If you’ve ever blown up a balloon and had the air backfire into your salivary gland, it feels like that only about 25 times worse,

The first time it happened, I thought I was having an allergic reaction.

Advertisements

2 Comments

  1. Mudhooks said,

    June 1, 2008 at 4:42 am

    Certain medications which tend to cause dry-mouth with do it, in my case, an anti-depressant. I really should drink more water. It would help prevent the problem.

    I get it from time to time but usually not more than once or twice over a few days.

    In this case, it may have actually been a slight virus as I also had nerve twitching. I discovered that a number of people at work were also experiencing facial nerve twitches which can be caused by a virus. In my case, it was the nerve in the middle of my cheek and my eyelid. Later, I got a twitch in my right eyelid…. It was annoying and bothersome but it eventually went away.

  2. Akira said,

    June 1, 2008 at 12:40 am

    I’m sorry for your condition. Any clue what med might have started it? This is not to make light of it, but last weekend my cat Blackie (who has FIV – “cat AIDS”) was sick and I noted a huge swelling on the side of neck. I thought it was a swollen lymph node from some sort of bacterial infection. The vet found it was a blocked parotid salivary gland, like yours. (He did a needle biopsy just in case, but before the lab result came back the swelling was gone.) He thought corticosteroid shot helped the duct enlarge and caused it to drain. Unknown what caused it. It hasn’t recurred thankfully. Hope yours will stop soon. Best wishes.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: